New Mexico, 2007

Heavy Snow in New Mexico, February 13 to 14, 2007

February 13 to 14, 2007 · NWS ABQ · 13 events in 13 counties and zones

Heavy snow fell overnight across the west central and central mountains and the adjacent highlands. Amounts along the Sandia crests east of Albuquerque reached 10 to 13 inches with 4 to 7 inches spread across metro Albuquerque.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ABQ wrote it up.

Heavy snow fell overnight across the west central and central mountains and the adjacent highlands. Amounts along the Sandia crests east of Albuquerque reached 10 to 13 inches with 4 to 7 inches spread across metro Albuquerque. Satellite snow coverage and various reports showed 6 to 8 inches in the west towards Grants and Gallup, 5 to 10 inches in the central areas from Ruidoso north to Las Vegas and 2 to 5 inches east along Interstate 25 to Tucumcari.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Feb 13, 9:10 PM MST, 50 minutes earlier.

Area forecast discussion, Feb 13, 9:10 PM MST, 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
910 PM MST TUE FEB 13 2007

.UPDATE...REMOVED THE EARLY EVENING WORDING FROM SOME ZONES AND
LOWERED TEMPS CENTRAL AND ESPECIALLY EASTERN ZONES. STRONG COLD
ADVECTION CONTINUES OVER THE NORTHEAST AND EAST CENTRAL PLAINS.
40

&&

.PREV DISCUSSION...629 PM MST TUE FEB 13 2007...
HAVE ISSUED A WINTER WEATHER ADVISORY FOR THE EAST CENTRAL PLAINS
AND CHAVES COUNTY THROUGH WEDNESDAY NIGHT. BASED ON CURRENT RADAR
TRENDS AND MODEL FORECASTS. 40

215 PM MST TUE FEB 13 2007...
18Z SFC ANALYSIS SHOWS A STNRY BOUNDARY DRAPED SOUTH TO NORTH
ACROSS CENTRAL NM. THIS SEPARATES VERY COLD AIR OVER THE E PLAINS
FROM MILD AIR TO THE WEST. LATEST WV/IR SAT IMAGERY SHOWS A TROUGH
AXIS ELONGATED NORTHWEST TO SOUTHEAST ACROSS AZ AND NM WITH A DRY
SLOT MOVING EAST ACROSS NORTHERN SONORA AND CHIHUAHUA. A FEW
LIGHTNING STRIKES WERE ALSO NOTED ALONG THE EDGE OF THE DRY SLOT.
LATEST 400-200MB AIRCRAFT WIND DATA SHOWS A WEST TO EAST 140-160
KNOT JET OVER NORTHERN MEXICO. CURRENT RADAR TRENDS SHOW AN AXIS
OF LIGHT TO MODERATE RAIN/SNOW OVER SW NM MOVING NORTHEAST INTO THE
RIO GRANDE VALLEY AND CENTRAL MOUNTAIN CHAIN.

12Z MREF AND 15Z SREF GUIDANCE SHOWING EXCELLENT RUN TO RUN AND
INTERMODEL CONSISTENCY WITH THE 500MB HEIGHT PATTERN THROUGH 12Z
THURSDAY. 12Z NAM/GFS/UKMET ALSO IN VERY GOOD AGREEMENT WITH THE
GENERAL 500MB...SURFACE...AND PRECIP PATTERN WITH THE UPCOMING
WINTER STORM. SIDED WITH HPC ON THE SNOWFALL ACCUMULATIONS ACROSS
THE FORECAST AREA. UPGRADED TO WINTER STORM WARNING FOR THE CENTRAL
HIGHLANDS...SANGRE DE CRISTOS...SANDIA AND MANZANOS...SACRAMENTOS...
AS WELL AS THE ALBUQUERQUE METRO AREA. MODEL SOLNS INDICATE THAT
THE VORTICITY AXIS AND ASSOCIATED RAIN/SNOW WILL CONTINUE TO
TRANSLATE SLOWLY NORTH AND EAST THROUGH THE OVERNIGHT PERIOD INTO
WEDNESDAY AFTERNOON AS THE 500/700MB OPEN WAVES PUSH EAST WITH A
STRENGTHENING UPPER LEVEL JET. NAM/GFS SHOWING LAPSE RATES ON THE
ORDER OF 7-8C/KM OVERNIGHT WITH LIFTED INDICES NEAR -1C OVER THE
SOUTHERN HALF OF CWA. CANNOT RULE OUT OF FEW THUNDERSTORMS PUSHING
NORTH ACROSS THE SOUTHERN AND CENTRAL PORTIONS OF THE CWA THIS
EVENING.

EAST WINDS ACROSS THE ALBUQUERQUE METRO AREA THIS AFTERNOON WILL
LIKELY LEAD TO ENHANCED CONVERGENCE TO THE WEST OF THE CITY THIS
EVENING. MODEL CROSS SECTIONS SHOW STRONG LOW LEVEL FRONTOGENESIS
AND LOW LEVEL SATURATED EPV WILL COUPLE WITH MODERATE MID AND
UPPER LEVEL DIVERGENCE ACROSS THE CENTRAL MOUNTAINS TO PRODUCE
SIGNIFICANT SNOWFALL OVER THE JEMEZ...SANDIA AND MANZANOS...AND
THE SOUTHERN PORTIONS OF THE SANGRES OVERNIGHT. SINCE MOST OF THE
SNOWFALL WILL LIKELY FALL OVERNIGHT HAVE SIDED WITH A WINTER STORM
WARNING FOR THE ALBUQUERQUE METRO AREA. THINK MOST ACCUMULATIONS
WILL BE CONFINED TO GRASSY AND ELEVATED SURFACES FOR A FEW HOURS
BEFORE TEMPS COOL ENOUGH FOR ACCUMULATION ON ROADWAYS. WILL KEEP
WINTER STORM WATCH FOR THE E CENTRAL PLAINS SINCE UNCERTAINTY IS
STILL A LITTLE HIGH THERE. GOING WITH ADVISORIES FOR THE GILA...
LOWER RIO GRANDE VALLEY...AND NORTHWEST PLATEAU.

WINTER STORM WILL SLOWLY TRANSLATE EAST INTO THE E PLAINS EARLY
WEDNESDAY AS THE UPPER LEVEL JET MOVES EAST INTO TEXAS. SKIES SHOULD
CLEAR FROM WEST TO EAST DURING THE DAY WEDNESDAY. CHILLY TEMPS ARE
LIKELY WEDNESDAY NIGHT UNDER CLEAR SKIES AND SNOW COVER ESPECIALLY
ACROSS THE WESTERN HALF OF THE STATE. QUIETER WEATHER PATTERN WILL
WORK INTO THE STATE FOR THE END OF THE WEEK AND AT LEAST THE FIRST
HALF OF THE WEEKEND.

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 6 PM MST WEDNESDAY FOR THE FOLLOWING
ZONES...NMZ002>013-016-017-026.

WINTER WEATHER ADVISORY UNTIL 6 AM MST WEDNESDAY FOR THE FOLLOWING
ZONES...NMZ001.

WINTER WEATHER ADVISORY UNTIL 6 PM MST WEDNESDAY FOR THE FOLLOWING
ZONES...NMZ014-015.

WINTER WEATHER ADVISORY UNTIL 5 AM MST THURSDAY FOR THE FOLLOWING
ZONES...NMZ018>021.

&&

40
Hazardous weather outlook, Feb 13, 4:54 AM MST, 17 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
454 AM MST TUE FEB 13 2007

NMZ001>021-026-141300-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
454 AM MST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

WINTER STORM WARNINGS ARE IN EFFECT TONIGHT FOR WEST
CENTRAL...NORTHERN...EAST CENTRAL...AND NORTHEAST NEW MEXICO.
WINTER WEATHER ADVISORIES ARE IN EFFECT TONIGHT FOR THE SANGRE DE
CRISTO MOUNTAINS AND THE CENTRAL HIGH PLAINS. EXPECT SNOW
BEGINNING TONIGHT WITH ACCUMULATIONS TO 4 INCHES THROUGH THE DAY
ON WEDNESDAY. GUSTY WINDS WILL DROP VISIBILITIES TO NEAR ZERO AT
TIMES IN BLOWING AND DRIFTING SNOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WINTER STORM WARNINGS CONTINUE THROUGH THE DAY WEDNESDAY WITH
LIKELY EXTENSIONS AND UPGRADES TO ADVISORIES FOR ONGOING SNOW ON
WEDNESDAY NIGHT...WHICH WILL SET UP ALONG THE INTERSTATE 40
CORRIDOR FROM THE WEST CENTRAL MOUNTAINS EAST TO THE TEXAS BORDER. SNOW
WILL TAPER OFF THURSDAY FOR ALL AREAS EXCEPT TEXAS BORDER
COUNTIES...WHERE SNOW WILL TAPER OFF ON THURSDAY AFTERNOON. NO
HAZARDOUS WEATHER EXPECTED FOR FRIDAY NIGHT THROUGH MONDAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING
1.888.386.7637.

SHY

In the hours before

Local storm report, Feb 13, 4:39 PM MST, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
439 PM MST TUE FEB 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     SNOW             RUIDOSO                 33.37N 105.64W
02/13/2007  E4.5 INCH        LINCOLN            NM   PUBLIC

&&

44
Local storm report, Feb 13, 4:43 PM MST, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
443 PM MST TUE FEB 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     SNOW             10 W RAMAH              35.13N 108.67W
02/13/2007  M2.0 INCH        MCKINLEY           NM   TRAINED SPOTTER

&&

SHOEMAKE
Local storm report, Feb 13, 4:52 PM MST, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
452 PM MST TUE FEB 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     SNOW             10 N QUEMADO LAKE       34.48N 108.50W
02/13/2007  M1.2 INCH        CATRON             NM   CO-OP OBSERVER

&&

SHOEMAKE
Local storm report, Feb 13, 6:58 PM MST, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
658 PM MST TUE FEB 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     SNOW             CHAMA                   36.89N 106.58W
02/13/2007  M2.0 INCH        RIO ARRIBA         NM   CO-OP OBSERVER

0500 PM     SNOW             EL MORRO                35.04N 108.32W
02/13/2007  M1.0 INCH        CIBOLA             NM   CO-OP OBSERVER

0500 PM     SNOW             PICACHO                 33.35N 105.14W
02/13/2007  M2.0 INCH        LINCOLN            NM   CO-OP OBSERVER

&&

SHOEMAKE
Local storm report, Feb 13, 8:45 PM MST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
845 PM MST TUE FEB 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     SNOW             10 W RAMAH              35.13N 108.67W
02/13/2007  M2.0 INCH        MCKINLEY           NM   TRAINED SPOTTER

0330 PM     SNOW             RUIDOSO                 33.37N 105.64W
02/13/2007  E4.5 INCH        LINCOLN            NM   PUBLIC

0450 PM     SNOW             10 N QUEMADO LAKE       34.48N 108.50W
02/13/2007  M1.2 INCH        CATRON             NM   CO-OP OBSERVER

0450 PM     SNOW             CHAMA                   36.89N 106.58W
02/13/2007  M2.0 INCH        RIO ARRIBA         NM   CO-OP OBSERVER

0500 PM     SNOW             EL MORRO                35.04N 108.32W
02/13/2007  M1.0 INCH        CIBOLA             NM   CO-OP OBSERVER

0500 PM     SNOW             PICACHO                 33.35N 105.14W
02/13/2007  M2.0 INCH        LINCOLN            NM   CO-OP OBSERVER

&&

CJONES

Event by event

13 heavy snow. Local standard time, as filed.

Heavy Snow, Central High Plains/Estancia Valley County

When
February 13, 10:00 PM MST to February 14, 11:00 AM MST
Where
Central High Plains/Estancia Valley County forecast zone
Reported by
COOP Observer

Heavy Snow, Sandia/Manzano Mountains

When
February 13, 10:00 PM MST to February 14, 11:00 AM MST
Where
Sandia/Manzano Mountains forecast zone
Reported by
COOP Observer

Heavy Snow, Northwest Mountains Including Jemez

When
February 13, 10:00 PM MST to February 14, 11:00 AM MST
Where
Northwest Mountains Including Jemez forecast zone
Reported by
COOP Observer

Heavy Snow, Upper Rio Grande Valley

When
February 13, 10:00 PM MST to February 14, 11:00 AM MST
Where
Upper Rio Grande Valley forecast zone
Reported by
COOP Observer

Heavy Snow, Westcentral Mountains

When
February 13, 10:00 PM MST to February 14, 11:00 AM MST
Where
Westcentral Mountains forecast zone
Reported by
COOP Observer

Heavy Snow, Conchas Lake/Guadalupe

When
February 13, 10:00 PM MST to February 14, 11:00 AM MST
Where
Conchas Lake/Guadalupe forecast zone
Reported by
COOP Observer

Heavy Snow, Quay

When
February 13, 10:00 PM MST to February 14, 11:00 AM MST
Where
Quay forecast zone
Reported by
COOP Observer

Heavy Snow, Northeast Highlands

When
February 13, 10:00 PM MST to February 14, 11:00 AM MST
Where
Northeast Highlands forecast zone
Reported by
COOP Observer

Heavy Snow, Sangre de Cristo Mountains

When
February 13, 10:00 PM MST to February 14, 11:00 AM MST
Where
Sangre de Cristo Mountains forecast zone
Reported by
COOP Observer

Heavy Snow, Middle Rio Grande Valley

When
February 13, 10:00 PM MST to February 14, 11:00 AM MST
Where
Middle Rio Grande Valley forecast zone
Reported by
COOP Observer

Heavy Snow, Lincoln County High Plains/Hondo Valley

When
February 13, 10:00 PM MST to February 14, 11:00 AM MST
Where
Lincoln County High Plains/Hondo Valley forecast zone
Reported by
COOP Observer

Heavy Snow, Capitan/Northern Sacramento Mountains

When
February 13, 10:00 PM MST to February 14, 11:00 AM MST
Where
Capitan/Northern Sacramento Mountains forecast zone
Reported by
COOP Observer

Heavy Snow, Guadalupe Mountains of Chaves County

When
February 13, 10:00 PM MST to February 14, 11:00 AM MST
Where
Guadalupe Mountains of Chaves County forecast zone
Reported by
COOP Observer

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2007Every state in 2007This day in weather historyWarnings in New Mexico, February 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 18985, 18986, 18987, 18988, 18989, 18990, 18991, 18992, 18993, 18994, 18995, 18996, 18997.